Ready to give up! :(

First of all I'd like to say that I very possibly got off on the wrong foot here. I am a very shy person until I get to know someone and then I tend to say things that are taken the wrong way....so I've been told all of my life..."it's not 'what' you say but how you say it...so if I've offended anyone here I'm very sorry. Plz forgive me. Then if I feel overwhelmed I tend to disappear which I know I've done also. I have anxiety/depression and PTSD....right now the depression is RAGING, my bsl's are HORRIBLE even with 60 units of Lememir, 20 mgs. of Glipizide a day and 1000 mgs. of Metformin ER a day!!!

Yesterday I ate ONE biscuit....ONE left-over porkchop (unbreaded) and 2 thin slices of roated turkey lunchmeat (2 grams of carbs a pc)....that's it and my bsl was still 285 @ 5:27 p.m.

The neuropathy in my hands was driving me insane the day before, yesterday not quite so bad...BUT I believe the Gabapentin is making me MORE depressed. Anything that makes me drowsy (even though I've been sleeping better and it's helping the neuropathy I'm in tears constantly and having bad thoughts that I'm fighting. I feel so angry that I could rip the aluminum siding off of my house with my bare hands!!

After not eating hardly anything yesterday my bsl was STILL 259 this morning!!!!!

WHAT IS HAPPENING TO ME???? WHAT IS WRONG WITH ME????

Please help! I do have a doctor's appt. on Sat. @ 10 a.m. and he's going to hear it!!!!! I can't live like this. I'll go back to my pills when I was getting about the same #'s and didn't have neuropathy so just dealt with the hormonal depression for a few days out of the month and then I was ok again.

I feel like I'm losing my mind!! I would NEVER harm myself because I have my 3 (kitty) girls to take care of....but I really can't deal with this much longer.

Love,

Pam =^..^=

What antidepressant do they have you on? I take Cymbalta and it helps control the neuropathy symptoms as well. After they switched me to that a year ago, I stopped taking gabapentin all together.

Hi Pam. With your Profile Pic and kitty photos, you got off on the right foot with me! I do hope that your doctor is helpful on Saturday. Good luck and keep posting!

Michelle, I can't take anti-depressants....I've tried them all and I have side effects to everything. :(

Sorry to hear that Pam. Cymbalta helps both my depression and my neuropathy. I hope your doc can come up with something to relieve your distress.

Thanks Trudy and Michelle. Unfortunately I'm very sensitive to ALL meds so it makes it very difficult. I thought insulin was going to be my answer to everything but it hasn't turned out that way either.

Hi Pam. Wow! you have been through a lot. I was taking glipizide for a few years and I was never able to get my numbers down while I was on that drug. I too developed neuropathy. I stopped taking the glipizide (I was on 4/day) I received a lot of support from this site and additional help from the neuropathy groups. I think I still have loss of feeling in my right foot but the neuropathy symptoms are gone and my blood sugars are so much better. I'm still don't understand why T2s are required to take so many oral meds along with insulin?

I don't understand why you're taking Glipizide as well as Levemir, but I do know that increased anxiety may be a side effect of Glipizide. If you Google Glipizide, you'll find articles about the drug and its side effects. You should know that Glipizide has been associated with an increase in coronary artery disease.

If you're taking gabapentin for anxiety and feeling much worse, that's very important information for your doctor!

As for your BG levels, it looks like you're not eating enough and, if that's the case, your BG could result from your liver dumping glucose in response. That you're feeling very anxious and depressed may also encourage your liver to dump because your body may feel that you're under threat and need the extra sugar resources.

If I were you, I'd call the doctor's office and tell them that you may be having an extreme reaction to your medications, that you're having very disturbing dark thoughts, feeling depressed and agitated. Ask to get in to see the doctor right away.

I hope you get things sorted out ASAP!

Hmmmm, I have been feeling for a long time that the Glipizide is not doing anything for me. I suppose that my doctor feels that just the insulin isn't enough. Who knows??? I'm losing my confidence not that it has always been great....it fluctuates! He is an internist and has at least 60 patients with diabetes plus he has approx. 1000 patients!! Anyway...I don't know about the Glipizide being linked to coronary artery disease in my case...it does say "initial" use of it...but my clogged arteries were due to my diabetes and it not being under control for a long time now. I only have to wait til Saturday and I don't feel bad physically....just emotionally. I've dealt with anxiety/depression, the diabetes, high-blood pressure etc. for approx. 20 years!!

Oh, I'm not taking the Gaba for anxiety....only for the neuropathy. I probably didn't eat enough yesterday for sure but I have been in the past and my #'s are still the same....that's what I don't understand. ???? **sigh**

Just hang in there, Pam. We are all with you and here to support you. You are in my thoughts and prayers for the doctor to find something that will help you.

Thank you Sparky....I am surely trying. I do appreciate the prayers very much. It seems that all I can do is cry and whine to the Lord. Not very effective prayers that's for sure. I am looking into Endo's just in case.

I think an endo would be a wise choice. I've had GP's that have their heads so far up their butt that they will get you all messed up.

Just hang in there and come here and vent if you need to.

I'm really beginning to wonder! My dr. is an internist...but still....I had a friend tell some of his diabetic friends about my plight and they all said that my doc is NOT treating me proper or I wouldn't be going through all of this. Funny thing...when I was on Levemir before my #'s started to come down til Medicare took it away, now I have it back and it seems it won't work...nothing is working. ??

Since you've got a doctor's appointment, good to discuss using rapid acting insulin for meals (bolus insulin) to tame those numbers. T2's start with basal (Lantus or Levemir), but often also use rapid acting for meals & to correct highs when basal isn't enough. Sounds like your situation. No reason to have high BG, which isn't helping your neuropathy, eyes & kidneys. Please don't give up hope because bolus insulin will help.

Gerri, what concerns me is that Glipizide is a sulfonylurea. Those drugs force the pancreas to produce insulin. But unlike injecting insulin, in which the controlled dose that you've selected acts over the next few hours, it's hard to know how much insulin your body may or may not produce in response to the Glipizide or how much insulin is in your system, available to cover whatever carbohydrate you eat. How do you know when you need insulin and when you don't? It seems to me that the Glipizide may well interfere with the Levemir, which is what the Lev doesn't seem to be working for you.

I'm just trying to be logical, here. I could be missing something important: I've never taken a sulfonylurea drug and I don't take a basal insulin at the moment, either. So, if I'm off-base, I do apologize.

While some doctors start people on basal insulin and add a mealtime bolus later, if a person's fasting BG is fairly stable, a basal insulin may not be required. Taking just a mealtime bolus will stabilize the post-prandial BG and that, in time, helps lower the fasting BG. That's what my endo recommended for me and it seems to be working.

If your BG is running high, that's bound to make you feel more anxious and emotionally reactive--at least, that's how I feel when I have sustained highs.

I hope you can get the good answers you deserve!

Ann, I think Metformin is safer than sulfonylurea meds. Sulfonylurea can have serious effects on the heart. It effects CoQ10 which is needed for energy & is also a cardiac protector. Glipizide can cause anxiety & depression.

Pam's taking both Metformin & Glipizide & not having hypos. Personally, I'd rather use insulin.

Good morning ladies......I left something out....when Medicare cut off the Levemir my doc put me on Humalog Mix 75/25.....did absolutely nothing for me....got up to 50 units x 2 a day, then got the Levemir back. I didn't take any Glipizide yesterday at all since it's close to the appt. and I don't feel that it's ever helped anyway. Also don't like hearing that it can affect my heart since I've already had a heart attack and bypass surgery!

Both of your posts have been very enlightening and informative....I take other meds that cause anxiety/depression too like my blood pressure med. When you already have that then take something that causes it well.....my doctor's response when I tell him that I feel like something is causing me to have more anxiety....."well you have anxiety anyway".....well DUH!! So give me something to make it worse??? I do get very upset with him at times.

No I def don't have hypo's....way far from it!! That's why, when I was taking the Humalog Mix that I didn't worry about eating right away when I took it because my BG was already too high anyway and it never dropped!